Alert archive / Oregon / Flash Flood Warnings in 2017
Flash Flood Warning 7, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Sep 8, 2017, 6:13 PM PDT for Baker County, Oregon. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2017, 6:13 PM PDT (01:13 UTC)
- Expired
- Sep 8, 2017, 9:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Baker County, OR
The radar
The Pendleton radar (KPDT), 150 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 3002 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
996
WGUS55 KBOI 090113
FFWBOI
ORC001-090415-
/O.NEW.KBOI.FF.W.0007.170909T0113Z-170909T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boise ID
613 PM PDT FRI SEP 8 2017
The National Weather Service in Boise has issued a
* Flash Flood Warning for...
Southwestern Baker County in northeastern Oregon...
* Until 915 PM PDT
* At 611 PM PDT, emergency management reported a flash flood event
over the Rail Burn Scar due to heavy rain across the warned area.
About one inch of rain has already fallen and another one to two
inches is expected in the next hour. Flash flooding is already
occurring.
* Some locations that will experience flooding include...
Elk Creek Campground and Bullrun Rock.
Excessive rainfall over the burn scar will result in debris flow
moving through the area drainages. The debris flow can consist of
rock, mud, vegetation and other loose materials.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains will
likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4447 11830 4425 11822 4426 11837 4437 11843
4437 11841 4440 11843 4446 11842 4447 11837
$$
AB2 follow-up statements
960
WGUS75 KBOI 090258
FFSBOI
Flash Flood Statement
National Weather Service Boise ID
758 PM PDT FRI SEP 8 2017
ORC001-090415-
/O.CON.KBOI.FF.W.0007.000000T0000Z-170909T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baker OR-
758 PM PDT FRI SEP 8 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM PDT FOR
SOUTHWESTERN BAKER COUNTY...
At 520 PM PDT, emergency management reported flash flooding over the
Rail Fire burn scar. One to three inches of rain has fallen over
the last few hours. Flash flooding is already occurring.
Excessive rainfall over the burn scar will result in debris flow
moving through area drainages. The debris flow can consist of rock,
mud, vegetation and other loose materials.
Some locations that will experience flooding include...
Elk Creek Campground and Bullrun Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains will
likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4447 11830 4425 11822 4426 11837 4437 11843
4437 11841 4440 11843 4446 11842 4447 11837
$$
AB376
WGUS75 KBOI 090410
FFSBOI
Flash Flood Statement
National Weather Service Boise ID
910 PM PDT FRI SEP 8 2017
ORC001-090415-
/O.EXP.KBOI.FF.W.0007.000000T0000Z-170909T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baker OR-
910 PM PDT FRI SEP 8 2017
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN BAKER COUNTY WILL EXPIRE
AT 915 PM PDT...
The heavy rain has ended. The flooding threat has greatly diminished.
Please continue to heed any remaining road closures.
LAT...LON 4447 11830 4425 11822 4426 11837 4437 11843
4437 11841 4440 11843 4446 11842 4447 11837
$$
ABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 1:55 PM PDT, 4 hours 18 minutes earlier.
Area forecast discussion, Sep 8, 1:55 PM PDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Boise ID
255 PM MDT Fri Sep 8 2017
.SHORT TERM...Tonight through Sunday...Moisture within a
southerly flow aloft resides over SE Oregon and SW Idaho. Daytime
heating is promoting afternoon convection (scattered showers and
thunderstorms) mainly in SE Oregon and the higher terrain of
Central Idaho. Gusty winds and locally heavy rain will accompany
the thunderstorms. The convection will continue this evening then
diminish overnight. The flow aloft will transition to
southwesterly on Saturday which may start to import slightly drier
air for decreased chances of showers and thunderstorms. The best
potential will be across the north - from Baker County into the
West Central Idaho mountains. A drier westerly flow will push the
moisture to our east Saturday night into Sunday for dry conditions
and mostly clear skies. Temperatures will be around 5 degrees
above normal through the period.
.LONG TERM...Sunday night through Wednesday...Sunday night
through Monday night our area will be under the influence of a
warm upper level high pressure ridge. Daytime warming will be
limited by widespread smoke from fires around the region, but
temperatures will still be 5 to 10 degrees above normal. On
Tuesday a deep upper level low pressure trough is forecast to move
inland over northern B.C. Tuesday night and Wednesday this system
is expected to deepen and pick up the low pressure trough which
has been stationary over the California coast. Moist unstable air
moving north ahead of the California trough will increase the
chances of precipitation and thunderstorms. The best chance of
measurable rain will be Wednesday afternoon, with the trough over
the Intermountain Region. Increasing south to southwest flow at
mid levels, and instability associated with the low pressure
trough, should bring a temporary decrease in smoke.
Wednesday night through Friday...Upper Low to our south coupled
with an upper level trough off the PacNW coastline, means an
unsettled long term forecast. Models are consistent with showing a
cool, moist pattern Thursday into Friday. Temperatures drop to
below normal both Thursday and Friday as this trough drops down
into the area. Precipitation continues to press eastward through
the period with Thursday morning into early afternoon showing the
most widespread chance of precipitation across our CWA. Model
disagreement begins Friday morning as the GFS shows a continued
trough and the ECMWF tries to build another ridge over the area.
&&
.AVIATION...Mainly VFR south and east of KBOI, and Harney County
Oregon. Elsewhere expect widespread MVFR and local IFR conditions
in smoke. Conditions will gradually improve to VFR or low VFR this
evening, with the possible exceptions of the KBKE area. Also
expect isolated thunderstorms before 06z, except scattered
thunderstorms in southern Harney and Malheur Counties in Oregon
and the highlands south of the Snake River Valley in Idaho.
Surface winds will be variable 5-10 kts, except gusts to around 40
kts possible near thunderstorms. Winds aloft near 10k ft MSL will
be south 5-15 kts.
Weekend outlook...Mainly VFR on Saturday. Isolated showers
through Saturday morning, then isolated thunderstorms Saturday
afternoon and evening. Patchy smoke. Mostly clear skies late
Saturday night through Sunday, but smoke becoming more widespread
with areas of low VFR and MVFR conditions.
&&
.AIR STAGNATION...The air quality and smokey conditions should
continue to improve through Saturday as the southerly flow
continues to push the smoke to the north of the region. Air
Quality Alerts remain in effect for portions of SE Oregon and SW
Idaho.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until midnight MDT tonight IDZ401>403-423.
Fire Weather Watch from Saturday afternoon through Saturday
evening IDZ401-402.
OR...Red Flag Warning until midnight MDT /11 PM PDT/ tonight
ORZ636-637-646.
Fire Weather Watch from Saturday afternoon through Saturday
evening ORZ646.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...BW
LONG TERM....JT/JC
AVIATION.....JT
AIR STAGNATION...BWIn the hours before
Special weather statement, Sep 8, 4:08 PM PDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Boise ID
408 PM PDT FRI SEP 8 2017
ORZ062-090000-
Baker County OR-
408 PM PDT FRI SEP 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BAKER COUNTY UNTIL
500 PM PDT...
At 407 PM PDT, Doppler radar was tracking a strong thunderstorm near
Baker City, moving north at 25 mph.
Dime size hail and wind gusts up to 40 mph will be possible with this
storm.
This strong thunderstorm will be near...
Baker City around 410 PM PDT.
Elkhorn Peak and Flagstaff Hill around 420 PM PDT.
Keating around 430 PM PDT.
Haines around 440 PM PDT.
North Powder and Thief Valley Reservoir around 500 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4503 11779 4499 11777 4499 11757 4505 11756
4505 11752 4465 11769 4467 11804 4502 11818
4505 11813 4500 11801 4500 11796 4506 11788
4506 11785
TIME...MOT...LOC 2307Z 184DEG 20KT 4476 11791
JCSpecial weather statement, Sep 8, 4:08 PM PDT, 2 hours 5 minutes before
Special Weather Statement National Weather Service Boise ID 508 PM MDT FRI SEP 8 2017 ORZ063-090000- Malheur County OR- 508 PM MDT FRI SEP 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MALHEUR COUNTY UNTIL 600 PM MDT... At 507 PM MDT, Doppler radar was tracking a strong thunderstorm near Crowley, or 30 miles north of Rome, moving north at 35 mph. Wind gusts up to 45 mph will be possible with this storm. This strong thunderstorm will be near... Crowley and Cedar Mountain around 510 PM MDT. Turnbull Mountain around 520 PM MDT. Copeland Butte and Monumental Rock around 530 PM MDT. Red Butte, Rufino Butte, Freezeout Mountain and Mosquito Mountain around 550 PM MDT. Monument Peak around 600 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4313 11769 4315 11802 4371 11806 4369 11750 TIME...MOT...LOC 2307Z 185DEG 31KT 4324 11784 AB
Special weather statement, Sep 8, 5:05 PM PDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Boise ID
605 PM MDT FRI SEP 8 2017
ORZ063-090045-
Malheur County OR-
605 PM MDT FRI SEP 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MALHEUR COUNTY UNTIL 645
PM MDT...
At 605 PM MDT, Doppler radar was tracking a strong thunderstorm over
Knottingham Butte, or 40 miles north of Rome, moving north at 35 mph.
Wind gusts up to 45 mph will be possible with this storm.
This strong thunderstorm will be near...
Copeland Butte around 610 PM MDT.
Twin Springs Campground and Monumental Rock around 620 PM MDT.
Rufino Butte, Freezeout Mountain and Red Butte around 630 PM MDT.
Harper, Juntura, Monument Peak and Jonesboro around 640 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4376 11823 4391 11737 4389 11736 4388 11733
4319 11718 4309 11793
TIME...MOT...LOC 0005Z 165DEG 29KT 4342 11760
ABSpecial weather statement, Sep 8, 5:36 PM PDT, 37 minutes before
Special Weather Statement
National Weather Service Boise ID
536 PM PDT FRI SEP 8 2017
ORZ062-090100-
Baker County OR-
536 PM PDT FRI SEP 8 2017
...SPECIAL WEATHER STATEMENT...
At 533 PM PDT, Doppler radar was tracking a strong thunderstorm near
Elk Creek Campground, or 31 miles southwest of Baker City, moving
north at 15 mph.
Wind gusts up to 30 mph, and periods of heavy rainfall will be
possible with this storm.
This strong thunderstorm will be near...
Unity Reservoir and Unity Dam around 550 PM PDT.
Blue Mountain Pass around 600 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and others
expected to impact the area this evening. Continued localized
flooding will be possible, especially impacting the Rail Fire burn
scar west of Unity. Do not drive your vehicle through flooded
roadways.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4462 11808 4428 11817 4435 11844 4437 11841
4440 11843 4445 11842 4447 11836 4453 11837
4458 11831 4460 11831
TIME...MOT...LOC 0033Z 182DEG 11KT 4445 11828
KBThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:05 PM PDT | Special Weather Statement | BOI | Malheur | 40 min |
| Sep 8, 5:36 PM PDT | Special Weather Statement | BOI | Baker | 24 min |
Nearby
Flash Flood Warnings in Oregon, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.